Alert archive / Tennessee / Freeze Warnings in 2016
Freeze Warning 9, NWS Morristown, TN
NWS Morristown, TN issued this freeze warning at Nov 12, 2016, 3:04 AM EST for 15 counties in Tennessee; 7 counties in Virginia. It took effect at Nov 13, 2016, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2016, 3:04 AM EST (08:04 UTC)
- In effect from
- Nov 13, 2016, 12:00 AM EST
- Expired
- Nov 13, 2016, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Morristown, TN
All 22 counties
Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 57 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.1 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WWUS74 KMRX 120804 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 304 AM EST SAT NOV 12 2016 ...SUBFREEZING TEMPERATURES LATE TONIGHT THROUGH MID MORNING SUNDAY ACROSS THE EASTERN TENNESSEE VALLEY AND THE SOUTHERN APPALACHIANS... .A LARGE AREA OF HIGH PRESSURE OVER THE MIDWEST AND OHIO VALLEY WILL SETTLE OVER THE SOUTHEASTERN UNITED STATES TONIGHT...PRODUCING CLEAR SKIES AND CALM WINDS. THESE CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE 20S TO THE LOWER 30S ACROSS THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. TNZ012>018-038>047-074-VAZ001-002-005-006-008-121615- /O.UPG.KMRX.FZ.A.0007.161113T0500Z-161113T1400Z/ /O.NEW.KMRX.FZ.W.0009.161113T0500Z-161113T1400Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI- NORTHWEST CARTER-SOUTHEAST CARTER-SEVIER SMOKY MOUNTAINS-LEE-WISE- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY... RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...GREENEVILLE... CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...GATLINBURG...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 304 AM EST SAT NOV 12 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...TEMPERATURES WILL FALL BELOW FREEZING TONIGHT ACROSS MUCH OF SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. SHELTERED VALLEYS WILL BE THE COLDEST...WITH LOWS IN THE MID TO UPPER 20S EXPECTED. RIDGE TOPS WILL BE WARMER...WITH LOWS BOTTOMING OUT AROUND THE FREEZING MARK. * TIMING...TEMPERATURES WILL DIP BELOW FREEZING AFTER MIDNIGHT AND REMAIN THERE THROUGH 9 AM SUNDAY MORNING. * IMPACTS...TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FREEZE DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. ANNUAL VEGETATION WILL BE KILLED IN AREAS THAT EXPERIENCE A HARD FREEZE...WHICH WILL BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE OCCURRING OR ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR SIGNIFICANTLY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ NCZ060-061-TNZ035>037-067>073-081>087-098>102-121615- /O.CON.KMRX.FZ.A.0007.161113T0500Z-161113T1400Z/ CHEROKEE-CLAY-MORGAN-ANDERSON-UNION-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEQUATCHIE-BLEDSOE- RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION- HAMILTON-BRADLEY-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN 304 AM EST SAT NOV 12 2016 /204 AM CST SAT NOV 12 2016/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * EVENT...SUBFREEZING TEMPERATURES ARE POSSIBLE IN ACROSS VALLEY LOCATIONS LATE TONIGHT AS LOWS BOTTOM OUT IN THE LOWER 30S. RIDGE TOPS MAY BE SLIGHTLY WARMER...WITH LOWS BOTTOMING OUT IN THE MID 30S. * TIMING...LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * IMPACTS...TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FREEZE DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. AREAS OF FROST WILL DEVELOP BY EARLY SUNDAY MORNING ACROSS THE ADVISED AREA...ESPECIALLY IN SHELTERED VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL OR SIGNIFICANTLY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
4 follow-up statements
233 WWUS74 KMRX 121610 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1110 AM EST SAT NOV 12 2016 ...SUBFREEZING TEMPERATURES LATE TONIGHT THROUGH MID MORNING SUNDAY ACROSS THE EASTERN TENNESSEE VALLEY AND THE SOUTHERN APPALACHIANS... .A LARGE AREA OF HIGH PRESSURE OVER THE MIDWEST AND OHIO VALLEY WILL SETTLE OVER THE SOUTHEASTERN UNITED STATES TONIGHT... PRODUCING CLEAR SKIES AND CALM WINDS. THESE CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE 20S TO THE LOWER 30S ACROSS THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. TNZ012>018-038>047-074-VAZ001-002-005-006-008-130015- /O.CON.KMRX.FZ.W.0009.161113T0500Z-161113T1400Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI- NORTHWEST CARTER-SOUTHEAST CARTER-SEVIER SMOKY MOUNTAINS-LEE-WISE- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY... RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...GREENEVILLE... CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...GATLINBURG...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 1110 AM EST SAT NOV 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... * EVENT...TEMPERATURES WILL FALL BELOW FREEZING TONIGHT ACROSS MUCH OF SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. SHELTERED VALLEYS WILL BE THE COLDEST...WITH LOWS IN THE MID TO UPPER 20S EXPECTED. RIDGE TOPS WILL BE WARMER...WITH LOWS BOTTOMING OUT AROUND THE FREEZING MARK. * TIMING...TEMPERATURES WILL DIP BELOW FREEZING AFTER MIDNIGHT AND REMAIN THERE THROUGH 9 AM SUNDAY MORNING. * IMPACTS...TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FREEZE DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. ANNUAL VEGETATION WILL BE KILLED IN AREAS THAT EXPERIENCE A HARD FREEZE...WHICH WILL BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE OCCURRING OR ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR SIGNIFICANTLY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ NCZ060-061-TNZ035>037-067>073-081>087-098>102-130015- /O.CON.KMRX.FZ.A.0007.161113T0500Z-161113T1400Z/ CHEROKEE-CLAY-MORGAN-ANDERSON-UNION-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEQUATCHIE-BLEDSOE- RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION- HAMILTON-BRADLEY-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN 1110 AM EST SAT NOV 12 2016 /1010 AM CST SAT NOV 12 2016/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... * EVENT...SUBFREEZING TEMPERATURES ARE POSSIBLE IN ACROSS VALLEY LOCATIONS LATE TONIGHT AS LOWS BOTTOM OUT IN THE LOWER 30S. RIDGE TOPS MAY BE SLIGHTLY WARMER...WITH LOWS BOTTOMING OUT IN THE MID 30S. * TIMING...LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * IMPACTS...TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FREEZE DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. AREAS OF FROST WILL DEVELOP BY EARLY SUNDAY MORNING ACROSS THE ADVISED AREA... ESPECIALLY IN SHELTERED VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL OR SIGNIFICANTLY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$
841 WWUS74 KMRX 121952 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 252 PM EST SAT NOV 12 2016 ...SUBFREEZING TEMPERATURES LATE TONIGHT THROUGH MID MORNING SUNDAY ACROSS SOUTHWEST VIRGINIA...PORTIONS OF THE EASTERN TENNESSEE VALLEY AND THE SOUTHERN APPALACHIANS... .A LARGE AREA OF HIGH PRESSURE OVER THE MIDWEST AND OHIO VALLEY WILL SETTLE OVER THE SOUTHEASTERN UNITED STATES TONIGHT... PRODUCING CLEAR SKIES AND CALM WINDS. THESE CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE 20S TO THE LOWER 30S ACROSS THE WARNING AREA. TNZ012>018-038>047-074-VAZ001-002-005-006-008-130400- /O.CON.KMRX.FZ.W.0009.161113T0500Z-161113T1400Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI- NORTHWEST CARTER-SOUTHEAST CARTER-SEVIER SMOKY MOUNTAINS-LEE-WISE- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY... RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...GREENEVILLE... CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...GATLINBURG...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 252 PM EST SAT NOV 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... * EVENT...TEMPERATURES WILL FALL BELOW FREEZING TONIGHT ACROSS MUCH OF SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. SHELTERED VALLEYS WILL BE THE COLDEST...WITH LOWS IN THE MID TO UPPER 20S EXPECTED. RIDGE TOPS WILL BE WARMER...WITH LOWS BOTTOMING OUT AROUND THE FREEZING MARK. * TIMING...TEMPERATURES WILL DIP BELOW FREEZING AFTER MIDNIGHT AND REMAIN THERE THROUGH 9 AM SUNDAY MORNING. * IMPACTS...TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FREEZE DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. ANNUAL VEGETATION WILL BE KILLED IN AREAS THAT EXPERIENCE A HARD FREEZE...WHICH WILL BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE OCCURRING OR ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR SIGNIFICANTLY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ NCZ060-061-TNZ035>037-067>073-081>087-098>102-130400- /O.UPG.KMRX.FZ.A.0007.161113T0500Z-161113T1400Z/ /O.NEW.KMRX.FR.Y.0006.161113T0500Z-161113T1400Z/ CHEROKEE-CLAY-MORGAN-ANDERSON-UNION-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEQUATCHIE-BLEDSOE- RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION- HAMILTON-BRADLEY-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN 252 PM EST SAT NOV 12 2016 /152 PM CST SAT NOV 12 2016/ ...FROST ADVISORY IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EST /11 PM CST/ TONIGHT TO 9 AM EST /8 AM CST/ SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...WIDESPREAD AREAS OF FROST WILL DEVELOP TONIGHT AS TEMPERATURES DROP INTO THE MIDDLE 30S. SOME LOCALIZED VALLEY LOCATIONS MAY EVEN SEE TEMPERATURES DROP BRIEFLY BELOW FREEZING. * TIMING...PATCHY FROST CAN BE EXPECTED TO DEVELOP AFTER MIDNIGHT BECOMING MORE WIDESPREAD AFTER 4 AM SUNDAY MORNING. * IMPACTS...TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FROST DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
466 WWUS74 KMRX 130229 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 929 PM EST SAT NOV 12 2016 ...SUBFREEZING TEMPERATURES STILL EXPECTED LATE TONIGHT THROUGH MID MORNING SUNDAY ACROSS SOUTHWEST VIRGINIA...PORTIONS OF THE EASTERN TENNESSEE VALLEY AND THE SOUTHERN APPALACHIANS... .A LARGE AREA OF HIGH PRESSURE OVER THE MIDWEST AND OHIO VALLEY WILL SETTLE OVER THE SOUTHEASTERN UNITED STATES TONIGHT... PRODUCING CLEAR SKIES AND CALM WINDS. THESE CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE 20S TO THE LOWER 30S ACROSS THE WARNING AREA. TNZ012>018-038>047-074-VAZ001-002-005-006-008-131030- /O.CON.KMRX.FZ.W.0009.161113T0500Z-161113T1400Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI- NORTHWEST CARTER-SOUTHEAST CARTER-SEVIER SMOKY MOUNTAINS-LEE-WISE- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY... RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...GREENEVILLE... CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...GATLINBURG...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 929 PM EST SAT NOV 12 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST SUNDAY... * EVENT...TEMPERATURES WILL FALL BELOW FREEZING TONIGHT ACROSS MUCH OF SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. SHELTERED VALLEYS WILL BE THE COLDEST...WITH LOWS IN THE MID TO UPPER 20S EXPECTED. RIDGE TOPS WILL BE WARMER...WITH LOWS BOTTOMING OUT AROUND THE FREEZING MARK. * TIMING...TEMPERATURES WILL DIP BELOW FREEZING AFTER MIDNIGHT AND REMAIN THERE UNTIL ABOUT 9 AM SUNDAY MORNING. * IMPACTS...TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FREEZE DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. ANNUAL VEGETATION WILL BE KILLED IN AREAS THAT EXPERIENCE A HARD FREEZE...WHICH WILL BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE OCCURRING OR ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR SIGNIFICANTLY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ NCZ060-061-TNZ035>037-067>073-081>087-098>102-131030- /O.CON.KMRX.FR.Y.0006.161113T0500Z-161113T1400Z/ CHEROKEE-CLAY-MORGAN-ANDERSON-UNION-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEQUATCHIE-BLEDSOE- RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION- HAMILTON-BRADLEY-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN 929 PM EST SAT NOV 12 2016 /829 PM CST SAT NOV 12 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/ SUNDAY... * EVENT...WIDESPREAD AREAS OF FROST WILL DEVELOP LATE TONIGHT AS TEMPERATURES DROP INTO THE MIDDLE 30S. SOME LOCALIZED VALLEY LOCATIONS MAY EVEN SEE TEMPERATURES DROP BRIEFLY BELOW FREEZING. * TIMING...PATCHY FROST CAN BE EXPECTED TO DEVELOP AFTER MIDNIGHT BECOMING MORE WIDESPREAD AFTER 4 AM SUNDAY MORNING. * IMPACTS...TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FROST DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ TD
181 WWUS74 KMRX 130815 AAC NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 315 AM EST SUN NOV 13 2016 ...SUBFREEZING TEMPERATURES EXPECTED THROUGH MID-MORNING ACROSS SOUTHWEST VIRGINIA...AND PORTIONS OF THE EASTERN TENNESSEE VALLEY AND THE SOUTHERN APPALACHIANS... .A LARGE AREA OF HIGH PRESSURE OVER THE MIDWEST AND OHIO VALLEY WILL SETTLE OVER THE SOUTHEASTERN UNITED STATES EARLY THIS MORNING... PRODUCING CLEAR SKIES AND CALM WINDS. THESE CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO THE 20S TO THE LOWER 30S ACROSS THE WARNING AREA. TNZ012>018-038>047-074-VAZ001-002-005-006-008-131400- /O.CON.KMRX.FZ.W.0009.000000T0000Z-161113T1400Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-JOHNSON- GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS- NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-UNICOI- NORTHWEST CARTER-SOUTHEAST CARTER-SEVIER SMOKY MOUNTAINS-LEE-WISE- SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...MOUNTAIN CITY... RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...GREENEVILLE... CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...GATLINBURG...JONESVILLE...WISE...NORTON... GATE CITY...LEBANON...ABINGDON 315 AM EST SUN NOV 13 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * EVENT...TEMPERATURES WILL REMAIN BELOW FREEZING EARLY THIS MORNING ACROSS MUCH OF SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. SHELTERED VALLEYS WILL BE THE COLDEST...WITH LOWS IN THE MID TO UPPER 20S EXPECTED. RIDGE TOPS WILL BE WARMER...WITH LOWS BOTTOMING OUT AROUND THE FREEZING MARK. * TIMING...THROUGH 9 AM THIS MORNING. * IMPACTS...TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FREEZE DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. ANNUAL VEGETATION WILL BE KILLED IN AREAS THAT EXPERIENCE A HARD FREEZE...WHICH WILL BRING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE OCCURRING OR ARE HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR SIGNIFICANTLY DAMAGE CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. && $$ NCZ060-061-TNZ035>037-067>073-081>087-098>102-131400- /O.CON.KMRX.FR.Y.0006.000000T0000Z-161113T1400Z/ CHEROKEE-CLAY-MORGAN-ANDERSON-UNION-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEQUATCHIE-BLEDSOE- RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION- HAMILTON-BRADLEY-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...KINGSTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN 315 AM EST SUN NOV 13 2016 /215 AM CST SUN NOV 13 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST /8 AM CST/ THIS MORNING... * EVENT...WIDESPREAD AREAS OF FROST WILL DEVELOP EARLY THIS MORNING AS TEMPERATURES DROP INTO THE MIDDLE 30S. SOME LOCALIZED VALLEY LOCATIONS MAY EVEN SEE TEMPERATURES DROP BRIEFLY BELOW FREEZING. * TIMING...THROUGH 9 AM EST THIS MORNING. * IMPACTS...TENDER OUTSIDE PLANTS THAT ARE SUSCEPTIBLE TO FROST DAMAGE NEED TO BE PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Nov 12, 2:47 AM EST, 17 minutes earlier.
Area forecast discussion, Nov 12, 2:47 AM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
247 AM EST Sat Nov 12 2016
.SHORT TERM /Today and Tonight/...
A dry cold front continues to move through the region early this
morning...bringing a slightly cooler air mass into the region for
today. 08Z satellite imagery shows some high clouds drifting
across the region...which may linger into the morning before
shifting east by midday. Despite the abundant sunshine...a cool/dry
northerly flow will help keep high temperatures in check. Most
locations will struggle to climb out of the upper 50s to lower 60s.
The clear sky and dry air mass will set the stage for the first
widespread hard freeze across part of the area late tonight and
early Sunday morning. Feel most confident that all of SW VA...much
of far NE TN and areas along the TN/KY border will drop into the
upper 20s to around 30 degrees across a widespread area. Have
upgraded this area to a Freeze Warning. Further to the SW...am less
confident that a widespread 2-3 hour freeze will occur. This is due
to latest model projections that show the potential for some
clouds to drift into the Southern Valley and SW NC late tonight.
Thus...have maintained the Freeze Watch for these areas...plus the
Central Valley and Southern Plateau (where reading may bottom out
around 31 to 34 degree range). Will let the day shift have one more
crack at the forecast before we make a decision on a Freeze Warning
there.
.LONG TERM /Sunday through Friday/...
To start the long term period, a weak upper level low will cross
the Southern Appalachians Sunday into Monday. With very little
moisture available for this system to tap into, kept POPs at 20
percent or less along the eastern higher terrain. Another weak
shortwave will pass through the forecast area in the
Tuesday/Wednesday timeframe. Again, very little moisture is
available, so have limited POPs to 20 percent across NE TN/SW VA.
For the first half of the week, highs will remain near or slightly
above average, mainly in the low to mid 60s. Upper level ridging
will build back in for the second half of the workweek, and SW flow
will help usher even more mild air into the forecast area --with
highs reaching the upper 60s across the TN Valley for Thursday and
Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 65 36 63 41 / 0 0 0 10
Knoxville McGhee Tyson Airport, TN 61 33 62 40 / 0 0 0 10
Oak Ridge, TN 61 33 64 41 / 0 0 0 0
Tri Cities Airport, TN 57 27 60 37 / 0 0 0 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Watch from late tonight through Sunday morning for
Cherokee-Clay.
TN...Freeze Warning from midnight tonight to 9 AM EST Sunday for
Campbell-Claiborne-Cocke Smoky Mountains-Grainger-Hamblen-
Hancock-Hawkins-Johnson-Northwest Carter-Northwest Cocke-
Northwest Greene-Scott TN-Sevier Smoky Mountains-Southeast
Carter-Southeast Greene-Sullivan-Unicoi-Washington TN.
Freeze Watch from late tonight through Sunday morning for
Anderson-Bledsoe-Blount Smoky Mountains-Bradley-East Polk-
Hamilton-Jefferson-Knox-Loudon-Marion-McMinn-Meigs-Morgan-
NW Blount-North Sevier-Northwest Monroe-Rhea-Roane-
Sequatchie-Southeast Monroe-Union-West Polk.
VA...Freeze Warning from midnight tonight to 9 AM EST Sunday for Lee-
Russell-Scott-Washington-Wise.
&&
AMP/EMHHazardous weather outlook, Nov 11, 3:36 AM EST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 336 AM EST FRI NOV 11 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-120845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 336 AM EST FRI NOV 11 2016 /236 AM CST FRI NOV 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY WINDS WILL BE POSSIBLE ON FRIDAY IN THE HIGHER ELEVATIONS OF FAR EASTERN TENNESSEE AND SOUTHWEST VIRGINIA. THE STRONGEST WINDS OF 20 TO 30 MILES PER HOUR WILL LIKELY BE RESTRICTED TO ELEVATIONS ABOVE 3000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 2:52 PM EST | Frost Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Hamilton, Jefferson and 13 more | 18 hr |
Nearby
Freeze Warnings in Tennessee, 2016Freeze Warnings in Virginia, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.